Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 134, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2022, 12:39 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 30 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2022, 12:39 PM MST (19:39 UTC)
- Expired
- Aug 11, 2022, 6:45 PM MST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 61 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:56 PM MST | FLASH FLOOD | Dolan Springs, AZ | DOLAN SPRINGS FIRE REPORTED 6 INCHES OF WATER FLOWING OVER PIERCE FERRY ROAD NEAR THE FIRE STATION. LOTS OF ROCK AND DEBRIS IN THE ROAD. |
| Aug 11, 1:40 PM MST | FLASH FLOOD | 9 Ne Dolan Springs, AZ | NORTH PIERCE FERRY ROAD IS CLOSED FROM MILE MARKER 15 TO MILE MARKER 40 DUE TO FLOODING. AT 1340 PDT THE ARCHIBALD WASH FLOOD CONTROL WEBCAM SHOWED WATER FLOWING ACROSS PIERCE FERRY ROAD AT ARCHIBALD WASH. |
| Aug 11, 1:50 PM MST | FLASH FLOOD | 13 Ne Dolan Springs, AZ | NORTH STOCKTON HILL ROAD IS CLOSED FROM MILE MARKER 36 TO THE NORTHERN TERMINUS OF NORTH STOCKTON HILL ROAD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WGUS55 KVEF 101939
FFWVEF
AZC015-102245-
/O.NEW.KVEF.FF.W.0134.220810T1939Z-220810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1239 PM PDT Wed Aug 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 345 PM MST.
* At 1239 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain around Dolan Springs and Pierce
Ferry Road. Between 0.75 and 1 inch of rain has fallen. Additional
rainfall amounts of 0.5 to 1 inch are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dolan Springs and Pierce Ferry And Antares Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3582 11413 3579 11409 3567 11413 3545 11423
3555 11434 3570 11435 3582 11430
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA5 follow-up statements
952
WGUS75 KVEF 102104
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
204 PM PDT Wed Aug 10 2022
AZC015-102245-
/O.CON.KVEF.FF.W.0134.000000T0000Z-220810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
204 PM MST Wed Aug 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 204 PM MST, Doppler radar indicated heavy rainfall ended shortly
after 1 PM around Dolan Springs and Pierce Ferry Road. Between 0.75
and 1.5 inches of rain fell over that area. Flash flooding is
ongoing in the warned area.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Dolan Springs and Pierce Ferry And Antares Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3582 11413 3579 11409 3567 11413 3545 11423
3555 11434 3570 11435 3582 11430
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA844
WGUS75 KVEF 102236
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
336 PM PDT Wed Aug 10 2022
AZC015-102246-
/O.EXP.KVEF.FF.W.0134.000000T0000Z-220810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
336 PM MST Wed Aug 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
Heavy rain has ended in the Dolan Springs area. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM MST Thursday for
portions of northwest Arizona, southeast California and Nevada.
LAT...LON 3582 11413 3579 11409 3567 11413 3545 11423
3555 11434 3570 11435 3582 11430
$$
CM573
WGUS45 KVEF 112237
FFWVEF
NVC003-017-120145-
/O.NEW.KVEF.FF.W.0134.220811T2237Z-220812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
337 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Lincoln County in south central Nevada...
North Central Clark County in southern Nevada...
* Until 645 PM PDT.
* At 337 PM PDT, Doppler radar indicated scattered thunderstorms
producing heavy rain across southeastern Lincoln County including
Kane Springs Road. These storms are producing rainfall rates of 1
to 2 inches per hour and have seen several rounds of rainfall
through the day.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cabin Pines Campground, Kane Springs Road between Caliente and
Highway 93, Beaver Dam State Park, Carp and Elgin.
Anyone recreating in southeast Lincoln county need to avoid washes
or any area slot canyons and these will flood rapidly and pose an
immediate danger to life.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3751 11491 3758 11469 3756 11446 3758 11405
3700 11405 3684 11436 3685 11488 3742 11496
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3723
WGUS75 KVEF 120000
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
500 PM PDT Thu Aug 11 2022
NVC003-017-120145-
/O.CON.KVEF.FF.W.0134.000000T0000Z-220812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-
500 PM PDT Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT THIS
EVENING FOR SOUTHEASTERN LINCOLN AND NORTH CENTRAL CLARK COUNTIES...
At 500 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain in southern Lincoln County, including on Kane Springs Road.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Cabin Pines Campground, Beaver Dam State Park, Carp and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3751 11491 3758 11469 3756 11446 3758 11405
3700 11405 3684 11436 3685 11488 3742 11496
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM751
WGUS75 KVEF 120136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
636 PM PDT Thu Aug 11 2022
NVC003-017-120146-
/O.EXP.KVEF.FF.W.0134.000000T0000Z-220812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-
636 PM PDT Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM PDT THIS EVENING FOR
SOUTHEASTERN LINCOLN AND NORTH CENTRAL CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3751 11491 3758 11469 3756 11446 3758 11405
3700 11405 3684 11436 3685 11488 3742 11496
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:41 AM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 10, 10:41 AM MST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1041 AM PDT Wed Aug 10 2022 .SYNOPSIS...Another afternoon of thunderstorms expected today across the eastern half of the area, with more isolated coverage in our western locations. Heavy rain and flash flooding are the main concerns. Storm chances and near-to-below normal temperatures stick around into next week. && .UPDATE...Mesoanalysis through the morning showed highly anomalous moisture with an inch of higher PWATS and dewpoints over 60F in place over much of southern Nevada through the Colorado River Valley into western Arizona. In fact, the 12Z VEF sounding had recording breaking PWATs of 1.7 inches (with the previously highest recorded PWAT for today being 1.54 inches. Satelite imagery showed an area of clouds associated with weak MCV lifting north into central Nevada. By late morning, much of the region has at least some sun to help heat the low levels. With a juicy atmosphere and surface based CAPEs uncapped with values over 1000 J/Kg, we already have isolated thunderstorms developing in the mountain area of Clark, Lincoln, and Mohave County. High rain rates were already reported with these storms. Expectations for today have not changed much since the previous forecast. Expecting convection late this morning through the afternoon before diminishing this evening. Given the amount of moisture, any storms will contain high rain rates and could lead to flash flooding. The most widespread thunderstorm activity will be in Lincoln, Clark, and Mohave counties this afternoon, thus the flash flooding risk will be highest in these areas. Tall thunderstorms with an uncapped atmosphere and progged ML CAPE to be uncapped with values 1000-2000 J/Kg this afternoon could lead to wet microbursts and strong winds. However, there is limited shear and DCAPE, so the threat for widespread severe hail and winds is low. Made no changes to the Flash Flood Watch that continues through this evening for much of southern Nevada, western Arizona, and eastern San Bernardino. --Nickerson-- && .PREVIOUS DISCUSSION...203 AM PDT Wed Aug 10 2022 .SHORT TERM...Today and Thursday. Overnight radar and satellite analysis shows scattered light showers and a few thunderstorms across our central and northeastern zones. These are likely being forced by remnant mesoscale perturbations produced by yesterday's convection. This activity should continue to drift northward with the mean upper-level flow, so a brief shower or storm will be possible, mainly in our Nevada zones, through the early morning. The main thunderstorm activity will be this afternoon and evening, across many of the same areas that were impacted yesterday. As a result, the Flash Flood Watch was extended through midnight tonight. The upper-level support for today is expected to arrive in the form of an MCV produced by the ongoing convection in southern Arizona. Not sure that guidance has a good grasp on this feature yet, it looks like it'll arrive this afternoon or evening, providing lift for thunderstorm development in additional to the usual orographic component. Thus, scattered to widespread storms are forecast this afternoon, primarily across Clark, Mohave, Lincoln, and northeastern San Bernardino Counties. Primary concerns are heavy rain and flash flooding, especially with PWATs of 1.5+ inches. However, gusty outflow winds and frequent lightning will also be possible. Thunderstorm activity should begin to wane in the evening hours. Looking ahead to tomorrow, it's basically rinse and repeat. Deep moisture stays in place and there remains no sign of larger-scale features in the flow, so thunderstorm coverage will continue to rely on mesoscale triggers from the previous day's convection. Heavy rain and flash flooding potential will persist, primarily in Mohave, Clark, and Lincoln Counties, but uncertainty remains in the magnitude of these threats due to the aforementioned setup. .LONG TERM...Friday through next week. There is no sign of a pattern change in the extended forecast. Ensemble guidance continues to show a dominant 500mb high over the Four Corners/Southern Rockies region. This keeps us under south- southeasterly flow which supplies the monsoon moisture. GFS and ECMWF ensemble means show PWATs at or above 1.25" through next week. Thus, above-normal rain chances and seasonal temperatures are expected to persist through the period. && .AVIATION...For Harry Reid...A moist southeasterly flow will continue to bring abundant cloud cover across southern Nevada. Easterly winds will diminish, becoming light and variable. SCT-BKN clouds 15-20k feet lowering to 10-15k feet this afternoon. Thunderstorm chances increase this afternoon with storm motion from the southeast to the northwest. Possible impacts include brief heavy rain, gusty outflow winds, and lightning. Storms are expected to dissipate by sunset. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected to develop this afternoon in the Las Vegas Valley and in the Colorado River Valley impacting TAF sites with brief heavy rain, gusty outflow winds, and dangerous lightning. Storm movement today will be towards the north-northwest. Cloud bases 10-12 kft MSL. Low storm chances at KBIH and KDAG today but an isolated cell or two developing is not out of the question. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:11 PM MST | Dust Storm Warning | VEF | Mohave | 64 min |
| Aug 9, 5:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 9, 5:47 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 9, 5:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 6:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 10, 11:24 AM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 11:51 AM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 1:38 PM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 4:38 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Aug 10, 1:44 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:28 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:54 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 3:26 PM MST | Areal Flood Advisory | VEF | Clark | 39 min |
| Aug 10, 4:01 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.